MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a3: patient gender was requested but not yet provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patients system monitor while connected to the system controller displayed that the pump was off.The patient's condition was described as fine, and no audible or visual alarms were found.The center believed this was a system monitor display issue.It was recommended that the center power cycle the system monitor to resolve the issue, and if the issue were to persist, to take the system monitor out of service.
 
Additional Manufacturer Narrative
Section a3: patient gender was not provided.Section h6: correction to medical device problem code.Manufacturer's investigation conclusion: the reported event of the system monitor displaying that the pump was off was not confirmed.The system monitor (serial number unknown) was not returned for analysis.The provided log files did not capture any atypical events, and the pump operated as intended throughout the data.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventive action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The serial number of the system monitor was not provided.Heartmate 3 instructions for use (ifu) under section 4, entitled ¿system monitor¿, provides an overview of the system monitor and explains how to set up and use it.This section contains troubleshooting steps for the system monitor and instructs the user to contact abbott for assistance if the system monitor still does not work.Heartmate 3 ifu section f, entitled ¿safety checklists¿, provides checklists to assist the user in performing routine maintenance of the heartmate 3 left ventricular assist device.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device is included in the heartmate system monitor atypical screen behavior field action issued by abbott on 08may2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21646313
Report Number2916596-2025-01658
Device Sequence Number7574232
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age36 YR
Patient SexUnknown
Patient Weight109 KG